Liver scarring and itching like hell:(

Hi

I am 47 years old, 8 years ago I had a renal cell carcinoma in my right kidney and had a radical nephrectomy. I trialled a drug called sorafenib (chemo inhibitor) for three years after and have been well and cancer free since.

However for the last year and a half I have been getting pain under the ribs on the right side which turns to a stabbing pain when I take a deep breath. I also get pain in my back also under the ribs. If I drink alcohol, which isn't often, the pain is unbearable the following day. I have had two ultrasound scans to check my liver and gallbladder. Each scan has showed that I have scarring to my liver, but no one seems to give a toss about it (except for me of course). For the last year I have also had the most unbearable itchy skin. It is always worse after showering or wearing clothes that cling to my skin. I have been prescribed antihistamines which do reduce the itching but not completely. My liver function test have all been normal. I do suffer with anemia and have an underactive thyroid too.

As you can imagine I am slightly paranoid after having cancer before, yet I still can't my GP to refer me for more test.

Any ideas????

5 Replies

oldestnewest
  • When that sort of thing happens to me I change my doctor. I feel for you. god luck, keep on until you get the attention you are entitled to.

  • Hi

    Sorry to hear that this has happened after already having had kidney cancer.

    These symptoms of itching can be a sign of bile duct issues. As you have already been treated for cancer of your kidney you should be referred to a hepatologist for a full check of your liver. Certain problems with the liver ,especially in the early stage, will not show on Liver Function Tests.

    It is your right to be able to be referred as you wish. Please demand that you are referred.

    Good Luck

  • " I have scarring to my liver" this is a serious matter, you need to figure out with a Liver doctor what is causing this damage and stop it if you can. it sound likes you have Cirrhosis of the Liver. This is a life threatening condition you must get some expert advice on this.

  • I'm so sorry to hear of your suffering. I can't comment on your kidney cancer, I had breast cancer myself and following my treatment I also had unbearable itching. The dermatologist said I have nodular prurigo, rheumatology diagnosed vasculitis too. I have been on methotrexate but have had to stop that as my liver enzyme is elevated, so she has referred me for a liver scan. But I have to use Chlorphenamine (piriton) two at bedtime. I also use Dermol 500 as a soap replacement, Balneum plus cream and Doublebase gel, several times a day, to keep my skin moist and ease the itching. I'm also on steroids for the vasculitis which helps the NP. Perhaps using some type of emollient might help soothe the itching you have. But your GP really needs to listen to you and take your problems seriously. I hope you get referred to a liver specialist. xx

  • Thank you for your replies. I have made an appointment to see a different GP at my usual clinic. Keeping everything crossed X

You may also like...